MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-25
Medical Device Problem Codes Material Frayed (1262); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a pipeline flex with shield stent that failed to open at the distal end and was damaged.The patient was undergoing a procedure for flow diverter treatment of a left internal carotid artery (l-ica) c6 segment unruptured saccular aneurysm.The aneurysm max diameter was 6mm and the neck diameter was 5mm.The distal landing zone was 4.4mm; the proximal landing zone was 5.2mm.Vessel tortuosity was moderate.It was reported that the pipeline and all accessory devices were prepared as indicated in the instructions for use (ifu).After the microcatheter was in place, the pipeline was delivered.When less than 50% of the pipeline was deployed, the distal end of the stent did not open.Tension and positioning was adjusted multiple times but the stent still failed to open.It was noted that the pipeline was not positioned in a bend.The pipeline was resheathed 2 or less times.No other steps or devices were used to open the pipeline.The pipeline was resheathed and removed with the microcatheter.Outside the patient's body, the distal end of the stent was rough.It was replaced to complete the procedure successfully.Post procedure angiography showed desired slowed blood flow within the aneurysm.There was no harm or injury to the patient associated with the event.Ancillary device: phenom 27 microcatheter (fg15150-0615-1s).
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that there was no resistance during delivery or positioning of the pipeline.The cause of the failure to open was not determined.
 
Additional Manufacturer Narrative
Product analysis ¿ as found condition: the pipeline flex shield was returned inside the inner pouch, biohazard bag, and shipping box.¿ visual inspection/damage location details: the distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The braid's distal and proximal ends were found open and frayed.No bends were found with the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad, or the proximal bumper.No other anomalies were observed.¿ testing/analysis: n/a ¿ conclusion: based on the device analysis and reported information, the customer report of ¿failure/incomplete open distal¿ was not confirmed as the braid's distal and proximal ends were found opened and frayed.The cause of the ¿failure/incomplete open¿ could not be determined.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.However, the customer indicated that vessel tortuosity was moderate, and the braid was not positioned in the vessel bend, which eliminates these factors as potential causes.In this event, the damaged braid may have contributed to the failure to open.The braid can become damaged due to over-manipulation, deployment techniques, delivering/retracting the delivery wire against resistance, or deploying/resheathing the braid against resistance.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23728521
Report Number2029214-2025-02544
Device Sequence Number10216269
Product Code OUT
UDI-Device Identifier00763000449575
UDI-Public(01)00763000449575(17)280520(10)D040247
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-25
Device Catalogue NumberPED2-500-25
Device Lot NumberD040247
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer12/08/2025
01/28/2026
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date01/06/2026
02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale